Drug-Induced Histiocytoid Sweet Syndrome: Two Cases With Levofloxacin and Amoxicillin-Clavulanate


Yuksek T., Gönül M., Gökçe A.

The American Journal of dermatopathology, vol.44, no.5, pp.380-383, 2022 (Journal Indexed in SCI Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 44 Issue: 5
  • Publication Date: 2022
  • Doi Number: 10.1097/dad.0000000000002131
  • Title of Journal : The American Journal of dermatopathology
  • Page Numbers: pp.380-383

Abstract

Copyright © 2022 Wolters Kluwer Health, Inc. All rights reserved.ABSTRACT: Histiocytoid Sweet syndrome (HSS) is an uncommon histologic variant of Sweet syndrome (SS). HSS can be distinguished from the classic SS with an infiltrate of histiocyte-like immature myeloid cells rather than dense neutrophilic infiltration, although the clinical features are similar. Previous studies have shown that the risk of hematologic malignancy is significantly higher in HSS compared with classic SS. To lesser extent, HSS is also associated with infections, inflammatory diseases, and drugs, particularly with antineoplastic agents as well. Here, we report a case of 2 patients with an abrupt onset of erythematous, tender plaques accompanied by fever, with that revealed similar histopathologic and immunohistochemical features, whom had a history of antibiotic use. Clinicopathologic correlation led to diagnosis of drug-induced HSS, associated with the use of levofloxacin and amoxicillin-clavulanate, respectively. Both patients were then successfully treated with systemic corticosteroid therapy, and neither of them had recurrence during the period of 24-month follow-up.